MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR; ENDOSCOPE AND/OR ACCESSORIES

BOSTON SCIENTIFIC CORPORATION NAVIGATOR; ENDOSCOPE AND/OR ACCESSORIES
Model Number M0062502040
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a040506 captures the reportable event of sheath peeled.
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator device was used in the urinary tract during a transurethral lithotripsy (tul) procedure performed on (b)(6) 2023.During the procedure, the coating inside the sheath peeled off and a hair-like semi-translucent thread was noticed when the scope was inserted.The procedure was completed with another navigator device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040506 captures the reportable event of sheath peeled.Block h10: investigation result the returned navigator device (sheath and dilator) was analyzed, and a visual evaluation noted that some sort of thread which is part of the inner coating was peeled.Microscopic examination was performed, and it was observed that the inner coating of the device was peeled off at the tip of the sheath.No other problems with the device were noted.The reported event of sheath peeled was confirmed.It is possible that operational factors encountered during the procedure, such as handling and interaction with the devices during use, and/or at the time the devices was passed through the sheath could have caused the reported problem of sheath peeling.Therefore, the most probable root cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.Block h11: correction: block b5 (describe event or problem) and e1 (initial reporter title and fax number).
 
Event or Problem Description
It was reported to boston scientific corporation that a navigator access sheath device was used in the urinary tract during a transurethral lithotripsy (tul) procedure performed on (b)(6) 2023.During the procedure, the coating inside the sheath peeled off and a hair-like semi-translucent thread was noticed when the scope was inserted.The procedure was completed with another navigator access sheath.There were no patient complications reported as a result of this event.

Brand Name
NAVIGATOR
Common Device Name
ENDOSCOPE AND/OR ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16443340
Report Number3005099803-2023-01026
Device Sequence Number5599583
Product Code KOD
UDI-Device Identifier08714729429968
UDI-Public08714729429968
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030956
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2023
Device Model NumberM0062502040
Device Catalogue Number250-204
Device Lot Number0028054092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown